Citation: Wifetaker. "DiPT-whipped: An Experience with DiPT (exp23911)". Erowid.org. May 21, 2003. erowid.org/exp/23911
DiPT seemed like a rather novel compound to try: it is noted for its strange auditory effects. In addition, the reports I had read described it as quite a manageable experience, not nearly as pushy as some psychedelics. But I do believe there is a danger in the use of this research chemical. The following is a summary of my experience with the chemical.
Recently used substances: DXM, DPT, Salvia, 5-HTP (a precursor to serotonin), caffeine
Set: I have just awoken from a good night's rest. I am preparing for a day's work while on DiPT.
Setting: Initially at home. Later, as the effects manifest, I am well at work at my job.
T+0 hours: I ingest 38 mg in gelcap form before downing a few slices of leftover pizza. The anticipation has not set in, as I believe it takes at least an hour for DiPT to take effect, and probably longer when taken in veggie gelcap form. Thus, I have no qualms about my ability to drive to work.
T+1 hour: It is now nearly 9:00 am, and I still have not noticed any effects. Perhaps I am not so sensitive to this compound. A previous experiment at 25 mg oral yielded no perceivable changes.
T+2 hours: Those familiar beeps and chimes of the kitchen don't seem quite right. Their pitch seems downshifted, but could it merely be placebo? I notice no alteration in general consciousness at this point. My voice and the voices of my co-workers seem normal.
T+2.5 hours: There are obvious effects now. Sounds, especially voices, are considerably mellower than usual. As I speak to my co-workers, my voice sounds deeper than usual. Am I intentionally deepening my voice, or has this drug really set in?
T+3 hours: I cannot help but laugh when speaking to my co-workers. At times, J.B., a female, sounds more like I normally do. Strangely, however, her voice takes on its normal tone for a majority of the time. How could this be? She asks me a question. I cannot quite understand what she's saying, but it sounds like, 'How old are you?' Confused, I reply by stating my age, 19. She and a co-worker laugh and begin talking about the '16 or 60' phenomenon she's experiencing (only guys at those ages seem to take notice of her). At this point, I am having trouble performing my job. I can move my arms and hands as normal, but I seem to be entering a different space. Where will I be taken?
T+3.5 hours: I have been allowed to go on break. Now is the moment of truth. I go out to my car to listen to some music. Turning the ignition yields an unfamiliar sound. It was as if my car was sick or in need of a serious tune-up. The music begins to play. It doesn't sound too off-the-wall at first, but as I listen longer and longer, it just gets more bizzare. Just as others describe it, the music sounds out of tune or disharmonized. It sounded like the Misfits downtuned their guitars a little too far. Glenn Danzig's voice is deeper and mellower than usual. However, it is pleasurable to listen to, if only for the novelty. I then switch to some older Metallica. It doesn't sound like thrash metal--not energizing at all. It sounds more like death or black metal: sad, depressing, and bleak. As I switch from song to song, those power chords begin to lose their mind-numbing force. Simultaneously, I begin to experience nausea. I decide I need a break from the music, so I go for a walk down the street.
At this point, it feels as if my mind is about to enter a new DiPT space. I wonder if I can induce hallucinations? I stare intently at a tree branch but can get nothing out of it. But I now feel incredibly sick. Not just sick in the stomach, but sick in the mind. What have I done? This isn't supposed to be part of the experience!
T+4 hours: After walking around for a while, I attempt to return from my break. I keep telling myself that everything will be alright. Nothing is permanent. The drug will eventually wear off. But I keep getting sicker and sicker. There are periodic breaks in consciousness: I lose visual input for fractions of a second. I think I'm going to pass out. I need rest, I
decide, but first I have to get the rest of the day off. Upon entering my work building I come upon my manager and two co-workers. I can only gaze in amazement! This is pure science fiction. I must be talking to ndroids of some sort! Regardless, I request the rest of the day off on account of illness, yet my manager has a hard time believing me. Eventually I convince her, and I'm off to my vehicle.
T+4.5 hours: I am finally home. How could I have gotten such a bad reaction? The only thought that crosses my mind is serotonin syndrome. It makes sense, after all. I had done DXM the day before, which increases serotonin levels in the brain. I was taking 5-HTP to increase natural production of serotonin. Perhaps the DiPT is keeping MAO busy, thereby allowing serotonin to elevate to toxic levels. I don't know, so I try to login to the Internet to do more research. But the sound of my modem makes me even more nauseaus, as does the bright white light from my computer monitor. What will I do now? I want to sleep, but will I ever wake up?
For the next several hours I alternate between sitting on the toilet, vominting in my bathtub, laying in bed, and pacing around my house, waiting for the drug to wear off. At one point I try to sleep, but I simply can't. I must remain conscious so I can monitor my condition. I contemplate dialing 911, but figure it would raise unwarranted attention. So I try to call a friend so he can keep an eye on me. No luck in contacting him. Still I feel like I'll pass out at any moment. I'll just have to wait.
The only real reference to gauge the level of the experience is sound. Naturally, I try watching TV and listening to music to see if I'm coming down yet. For nearly two hours I can detect no peak in the experience: it is all simply a barrage of out-of-this-world audio effects and crippling nausea and agitation. Listening to music or watching TV for any extended period of time worsens the nausea, yet I have to know if I am returning to baseline. It now feels like my heart is going to explode. I can feel pain in my chest and left arm. It feels like I just ran a 10k marathon. I am totally wiped out and my heart is racing.
Eventually I decide I have to know my vitals: blood pressure and heart rate. I take a trip to the local Wal-Mart pharmacy to use their equipment. Blood pressure is elevated but not terribly so, and heart rate is around 100 bpm. All reasonable. I am beginning to feel better physically, but I am still sick in the head. Knowing my vitals are only slightly whacked out, I feel comfortable sleeping, in hopes that when I wake up, I'll feel better.
When I awake the next morning I am feeling groggy. I have a slight but persistent headache and am light-headed. I do not consider myself in well enough condition to work an eight hour shift, so I call in sick. After about a half an hour of wakefulness I am feeling better and able to work, so I hop in my car and surprise my manager by showing up. But I still feel like I'm not really in my right head. I notice strange red lines running parallel down my left arm and fear I have bursted blood vessels. My arm feels numb. Reality still seems a little 'choppy' and I can induce visual hallucinations by staring at my textured ceiling. I elect not to take my 5-HTP this morning in case of serotonin syndrome. In any case, I hope I haven't done lasting damage to my body.
What could have caused my bad DiPT experience? Was it simply improper set and setting? Serotonin syndrome? An allergic reaction? I don't know. But I caution anyone considering DiPT NEVER to try it at work. That's just retarded. Also, be careful mixing and matching drugs, especially if you're taking anti-depressants or serotonin precursors. Play it safe.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.